Wisconsin, 2007Hail and Damaging Winds in Wisconsin, June 20, 2007
June 20, 2007 · NWS GRB · 46 events in 15 counties and zones
A cold front that moved from northwest to southeast across Wisconsin triggered thunderstorms in unstable air ahead of it. The southeast-moving storms produced copious amounts of large hail, up to golf ball size, high winds that downed trees and power lines, and a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 46
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front that moved from northwest to southeast across Wisconsin triggered thunderstorms in unstable air ahead of it. The southeast-moving storms produced copious amounts of large hail, up to golf ball size, high winds that downed trees and power lines, and a funnel cloud.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 20, 12:45 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 20, 12:45 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT WED JUN 20 2007
.SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS
AFTERNOON/EVENING.
COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING
WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS
AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER
00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN
THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF
TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED
INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK
INTO THE AREA.
GUIDANCE TEMPERATURES LOOK REASONABLE.
.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN
REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER
THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY
NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL
THE UPPER FLOW FLATTENS EARLY NEXT WEEK.
.AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL
CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF
TONIGHT AND THURSDAY.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 10:15 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1115 AM CDT WED JUN 20 2007
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1115 AM CDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN
THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE
FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL
BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY
NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE
REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
LMZ521-522-541>543-564-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1115 AM CDT WED JUN 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS
A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE
BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT
AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.
KIECKBUSCH
WEATHER.GOV/GREENBAY
Event by event
35 hail, 10 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Hail, Forest
- When
- June 20, 2:15 PM CST
- Where
- Forest County, Alvin
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.820, -88.830
Hail, Florence
- When
- June 20, 2:30 PM CST
- Where
- Florence County, Spread Eagle
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.880, -88.130
Hail, Oneida
- When
- June 20, 2:35 PM CST
- Where
- Oneida County, Woodboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.600, -89.550
Thunderstorm Wind, Vilas
- When
- June 20, 2:35 PM CST
- Where
- Vilas County, Eagle River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.920, -89.250
Hail, Lincoln
- When
- June 20, 3:02 PM CST
- Where
- Lincoln County, Irma
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.350, -89.670
Hail, Forest
- When
- June 20, 3:13 PM CST
- Where
- Forest County, 5 mi N of Argonne to 3 mi N of Argonne
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.742, -88.880
Hail, Oneida
- When
- June 20, 3:15 PM CST
- Where
- Oneida County, Mc Naughton to Lake Tomahawk
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.730, -89.550
Nickel to quarter size hail fell in the McNaughton and Lake Tomahawk areas.
Hail, Lincoln
- When
- June 20, 3:20 PM CST
- Where
- Lincoln County, 3.59 mi SSE of Doering
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.180, -89.450
Hail, Langlade
- When
- June 20, 3:30 PM CST
- Where
- Langlade County, 11 mi W of Antigo
- Measured
- 1.75 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 45.150, -89.376
Half inch to golf ball size hail.
Hail, Marinette
- When
- June 20, 3:30 PM CST
- Where
- Marinette County, 1 mi W of Crivitz
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.230, -88.040
At intersection of Highways A and W.
Hail, Oneida
- When
- June 20, 3:40 PM CST
- Where
- Oneida County, 1 mi N of Rhinelander
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.645, -89.420
Hail, Marinette
- When
- June 20, 3:59 PM CST
- Where
- Marinette County, Wausaukee
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.370, -87.950
Thunderstorm Wind, Marinette
- When
- June 20, 4:00 PM CST
- Where
- Marinette County, 3 mi SE of Wausaukee
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 45.339, -87.906
Numerous trees and power lines down near the intersection of Highways 180 and XX. Trees fell on a house and garage, causing damage.
Hail, Marinette
- When
- June 20, 4:11 PM CST
- Where
- Marinette County, 8 mi SW of Mc Allister
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.248, -87.836
Hail, Shawano
- When
- June 20, 4:13 PM CST
- Where
- Shawano County, 1 mi NE of Bowler
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.880, -88.956
Hail, Marathon
- When
- June 20, 4:24 PM CST
- Where
- Marathon County, 3 mi N of Athens
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.073, -90.080
Thunderstorm Wind, Door
- When
- June 20, 4:29 PM CST
- Where
- Door County, 2 mi N of Sister Bay to 1 mi NW of Sister Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.209, -87.120
Several trees were uprooted.
Hail, Marinette
- When
- June 20, 4:30 PM CST
- Where
- Marinette County, 1 mi W of Crivitz
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.230, -88.040
Hail, Marathon
- When
- June 20, 4:38 PM CST to 4:40 PM CST
- Where
- Marathon County, 1 mi S of Rib Falls to 2 mi W of Marathon
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.956, -89.900
Hail, Marathon
- When
- June 20, 4:54 PM CST to 4:56 PM CST
- Where
- Marathon County, Marathon to 9 mi W of Rothschild
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.920, -89.830
Hail, Marinette
- When
- June 20, 4:59 PM CST
- Where
- Marinette County, 4 mi N of Peshtigo
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.108, -87.750
At Highway 64 and Bagley Road.
Hail, Marathon
- When
- June 20, 5:07 PM CST
- Where
- Marathon County, Rothschild
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.880, -89.450
Hail, Marathon
- When
- June 20, 5:15 PM CST
- Where
- Marathon County, 5 mi SE of Marathon
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 44.869, -89.758
Thunderstorm Wind, Door
- When
- June 20, 5:34 PM CST
- Where
- Door County, 1 mi SW of Sturgeon Bay
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.820, -87.394
Tree uprooted and landed on wires.
Hail, Door
- When
- June 20, 5:35 PM CST to 5:37 PM CST
- Where
- Door County, Sturgeon Bay to 4 mi E of Sturgeon Bay
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.830, -87.380
Hail, Waupaca
- When
- June 20, 6:05 PM CST
- Where
- Waupaca County, Northland
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.600, -89.200
Funnel Cloud, Marathon
- When
- June 20, 6:20 PM CST
- Where
- Marathon County, 5 mi W of Athens
- Reported by
- Amateur Radio
- Coordinates
- 45.030, -90.182
Hail, Lincoln
- When
- June 20, 6:49 PM CST
- Where
- Lincoln County, 1 mi N of Merrill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.194, -89.680
Thunderstorm Wind, Lincoln
- When
- June 20, 6:52 PM CST to 7:00 PM CST
- Where
- Lincoln County, Merrill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.180, -89.680
Many trees and power lines down.
Hail, Lincoln
- When
- June 20, 6:58 PM CST
- Where
- Lincoln County, 7 mi W of Merrill
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 45.180, -89.824
Hail, Lincoln
- When
- June 20, 7:08 PM CST
- Where
- Lincoln County, Merrill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -89.680
Thunderstorm Wind, Langlade
- When
- June 20, 7:25 PM CST
- Where
- Langlade County, Antigo
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.150, -89.150
Trees were blown down and a roof was torn from a shed.
Hail, Langlade
- When
- June 20, 7:26 PM CST
- Where
- Langlade County, Antigo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.150, -89.150
Hail, Lincoln
- When
- June 20, 7:32 PM CST
- Where
- Lincoln County, 9 mi WSW of Merrill
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.130, -89.850
Hail, Brown
- When
- June 20, 7:39 PM CST
- Where
- Brown County, 1 mi SE of Suamico
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 44.620, -88.036
Hail, Lincoln
- When
- June 20, 7:44 PM CST
- Where
- Lincoln County, 7 mi W of Merrill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.180, -89.824
Hail, Marathon
- When
- June 20, 7:45 PM CST
- Where
- Marathon County, 8 mi N of Wausau
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.086, -89.630
Hail, Menominee (C)
- When
- June 20, 7:45 PM CST
- Where
- Menominee (C) County, Neopit
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.980, -88.820
Thunderstorm Wind, Oconto
- When
- June 20, 8:00 PM CST
- Where
- Oconto County, 1.2 mi SW of Chase
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.688, -88.187
Large tree down in Town of Chase.
Hail, Shawano
- When
- June 20, 8:10 PM CST
- Where
- Shawano County, Pulcifer
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.850, -88.350
Hail, Oconto
- When
- June 20, 8:17 PM CST
- Where
- Oconto County, Gillett
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.880, -88.320
Thunderstorm Wind, Oconto
- When
- June 20, 8:17 PM CST
- Where
- Oconto County, Gillett
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.880, -88.320
Trees were knocked down by 70 mph winds, estimated by fire department personnel.
Thunderstorm Wind, Oconto
- When
- June 20, 8:30 PM CST
- Where
- Oconto County, 3 mi E of Gillett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 44.880, -88.259
Wind downed 18 inch diameter oak tree.
Hail, Door
- When
- June 20, 8:52 PM CST
- Where
- Door County, 6 mi SW of Sturgeon Bay
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 44.769, -87.466
Thunderstorm Wind, Calumet
- When
- June 20, 10:00 PM CST
- Where
- Calumet County, Potter
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.120, -88.100
Several trees were snapped off 15 feet above the ground.
Hail, Marathon
- When
- June 20, 10:50 PM CST
- Where
- Marathon County, Wausau
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.970, -89.630
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
- Hail in Wisconsin, June 20, 20071 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41395, 42031, 41396, 41434, 41397, 41398, 41399, 40760, 41400, 42034, 41402, 41404, 41435, 41405, 41406, 41407, 41436, 41401, 41408, 41411, 41413, 41414, 41415, 41438, 41416, 41417, 41393, 41419, 41439, 41420, 41421, 41441, 41423, 41424, 41425, 41426, 41427, 42036, 41442, 41428, and more.